Volume 18, issue 4 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 7, 3761–4380
Issue 6, 3145–3760
Issue 5, 2511–3144
Issue 4, 1893–2510
Issue 3, 1267–1891
Issue 2, 645–1266
Issue 1, 1–644

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
The Cayley plane and string bordism

Carl McTague

Geometry & Topology 18 (2014) 2045–2078
Bibliography
1 D W Anderson, E H Brown Jr., F P Peterson, The structure of the Spin cobordism ring, Ann. of Math. 86 (1967) 271 MR0219077
2 A Borel, J De Siebenthal, Les sous-groupes fermés de rang maximum des groupes de Lie clos, Comment. Math. Helv. 23 (1949) 200 MR0032659
3 A Borel, F Hirzebruch, Characteristic classes and homogeneous spaces, I, Amer. J. Math. 80 (1958) 458 MR0102800
4 A Borel, F Hirzebruch, Characteristic classes and homogeneous spaces, II, Amer. J. Math. 81 (1959) 315 MR0110105
5 N Bourbaki, Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: Systèmes de racines, Actualités Scientifiques et Industrielles 1337, Hermann, Paris (1968) MR0240238
6 E H Brown Jr., F P Peterson, A spectrum whose $Z_{p}$ cohomology is the algebra of reduced $p^\mathit{th}$ powers, Topology 5 (1966) 149 MR0192494
7 A Dessai, The Witten genus and $\mathrm{S}^3$–actions on manifolds, Preprint No. 6 (1994) MR2581907
8 A Dessai, Rigidity theorems for $\mathrm{Spin}^{\mathrm{c}}$–manifolds and applications, PhD thesis, Universität Mainz (1996)
9 A Dessai, Some geometric properties of the Witten genus, from: "Alpine perspectives on algebraic topology" (editors C Ausoni, K Hess, J Scherer), Contemp. Math. 504, Amer. Math. Soc. (2009) 99 MR2581907
10 A Dold, Erzeugende der Thomschen Algebra $\mathfrak{N}$, Math. Zeit. 65 (1956) 25 MR0079269
11 S Führing, Bordismus und $\mathbf{C}\mathrm{P}^2$–Bündel, diploma thesis, Universität München (2008)
12 V Giambalvo, On $\langle 8\rangle$–cobordism, Illinois J. Math. 15 (1971) 533 MR0287553
13 A Granville, Arithmetic properties of binomial coefficients, I: Binomial coefficients modulo prime powers, from: "Organic mathematics" (editors J Borwein, P Borwein, L Jörgenson, R Corless), CMS Conf. Proc. 20, Amer. Math. Soc. (1997) 253 MR1483922
14 G H Hardy, E M Wright, An introduction to the theory of numbers, Clarendon Press (1979) MR568909
15 M A Hovey, The homotopy of $M \mathrm String$ and $M \mathrm U\langle 6\rangle$ at large primes, Algebr. Geom. Topol. 8 (2008) 2401 MR2465746
16 M A Hovey, D C Ravenel, The $7$–connected cobordism ring at $p=3$, Trans. Amer. Math. Soc. 347 (1995) 3473 MR1297530
17 D C Johnson, W S Wilson, Projective dimension and Brown–Peterson homology, Topology 12 (1973) 327 MR0334257
18 M Kreck, S Stolz, $\mathbf{H}\mathrm{P}^2$–bundles and elliptic homology, Acta Math. 171 (1993) 231 MR1251581
19 K Liu, On elliptic genera and Jacobi forms, (1992)
20 C McTague, $\mathrm{tmf}$ is not a ring spectrum quotient of String bordism, arXiv:1312.2440
21 J W Milnor, On the Stiefel–Whitney numbers of complex manifolds and of spin manifolds, Topology 3 (1965) 223 MR0180977
22 J W Milnor, J D Stasheff, Characteristic classes, Annals of Mathematics Studies 76, Princeton Univ. Press (1974) MR0440554
23 F Morley, Note on the congruence $2^{4n}\equiv(-)^n(2n)!/(n!)^2$, where $2n+1$ is a prime, Ann. of Math. 9 (1894/95) 168 MR1502188
24 D C Ravenel, Complex cobordism and stable homotopy groups of spheres, Pure and Applied Mathematics 121, Academic Press (1986) MR860042
25 D C Ravenel, W S Wilson, The Hopf ring for complex cobordism, Bull. Amer. Math. Soc. 80 (1974) 1185 MR0356030
26 S Stolz, Splitting certain $M  \mathrm{Spin}$–module spectra, Topology 33 (1994) 159 MR1259520
27 S Stolz, A conjecture concerning positive Ricci curvature and the Witten genus, Math. Ann. 304 (1996) 785 MR1380455
28 R E Stong, Notes on cobordism theory, Mathematical notes, Princeton Univ. Press (1968) MR0248858
29 R E Stong, On fibering of cobordism classes, Trans. Amer. Math. Soc. 178 (1973) 431 MR0315733
30 R Thom, Quelques propriétés globales des variétés différentiables, Comment. Math. Helv. 28 (1954) 17 MR0061823
31 C T C Wall, Determination of the cobordism ring, Ann. of Math. 72 (1960) 292 MR0120654
32 W S Wilson, The $\Omega $–spectrum for Brown–Peterson cohomology, II, Amer. J. Math. 97 (1975) 101 MR0383390